Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 199, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 24, 2000, 5:45 PM EDT for Bradley County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 24, 2000, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 24, 2000, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Bradley County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 6:00 PM EDT | Thunderstorm Wind | Cleveland, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 242146 SVRMRX TNC011-242215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 545 PM EDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN EASTERN TENNESSEE * UNTIL 615 PM EDT * AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FLINT SPRINGS...OR 10 MILES SOUTH OF CLEVELAND...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GAP SPRINGS AROUND 610 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ LAT...LON 3515 8491 3500 8504 3480 8477 3498 8460
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:13 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 24, 3:13 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 313 PM EDT THU AUG 24 2000 ...MAIN CHALLENGE IS PRECIP CHANCES TONIGHT... ALL MODELS ARE IN CLOSE AGREEMENT WITH THE SOLUTION OF THE WEAK SURFACE COLD FRONT. ALL MOVE IT THROUGH THE CWA BY 12Z FRIDAY AND MOVE ALL UPPER LEVEL SUPPORT OUT OF THE AREA BY 9Z TONIGHT. FOR TONIGHT...AHEAD OF THE FRONT THE ATMOSPHERE IS UNSTABLE AND EXTREMELY MOIST WHICH COULD YIELD LOCALLY HEAVY RAIN. A STRONG UPPER LEVEL SHORTWAVE IS EXPECTED TO INTERACT WITH THE FRONT EARLY THIS EVENING...WHICH WILL ENHANCE PRECIP. CURRENT SATELLITE AND RADAR IMAGERY DOES NOT SHOW THE DEVELOPMENT OF THE AREA OF RAIN/MCS...BUT THE SYSTEMS HAVE NOT COME INTO PHASE YET. WATER VAPOR IMAGERY SHOWS SHORTWAVE GETTING CLOSE...SO SHOULD SEE DEVELOPMENT ANYTIME. FOR TEMPERATURES...WILL NOT VARY MUCH FROM PERSISTENCE AND FAN/FWC VALUES. WILL GO WITH LIKELY POPS TONIGHT... MAINLY IN THE EVENING...BUT COULD SEE A FEW SHOWERS LINGER THROUGH 12Z. FRIDAY...COLD FRONT MOVES THROUGH THE AREA AND UPPER LEVEL SHORTWAVE MOVES THROUGH...SHOULD SEE PRECIPITATION END...BUT EXPECT CLOUDS TO BE SLOW TO MOVE OUT...SO WILL PROBABLY GO WITH DECREASING CLOUDS LATE. WILL KEEP THE FORECAST DRY AND TEMPS NEAR OR BELOW FAN/FWC...AS THERE IS NO REAL COLD AIR ADVECTION. FRIDAY NIGHT...HIGH PRESSURE BUILDS IN SKIES CLEAR...THEN FOG SHOULD DEVELOP GIVEN AMOUNT OF PRECIPITATION TODAY...AND EXPECTED TONIGHT. SATURDAY...HIGH PRESSURE...MOSTLY SUNNY SKIES. WILL GO NEAR FAN/FWC VALUES. FCSTID = 2 CHA 69 92 68 94 / 60 0 0 0 TYS 66 89 65 90 / 50 0 0 0 TRI 64 85 62 85 / 40 0 0 0 OQT 65 90 66 91 / 50 0 0 0 .MRX... NC...NONE. TN...NONE. VA...NONE. PDK
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.